\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems

  • * Corresponding author

    * Corresponding author 
Abstract Full Text(HTML) Figure(3) Related Papers Cited by
  • In this work we prove the lower bound for the number of $T$-periodic solutions of an asymptotically linear planar Hamiltonian system. Precisely, we show that such a system, $T$-periodic in time, with $T$-Maslov indices $i_0, i_∞$ at the origin and at infinity, has at least $|i_∞-i_0|$ periodic solutions, and an additional one if $i_0$ is even. Our argument combines the Poincaré-Birkhoff Theorem with an application of topological degree. We illustrate the sharpness of our result, and extend it to the case of second orders ODEs with linear-like behaviour at zero and infinity.

    Mathematics Subject Classification: 37J45, 34C25, 70H12.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  An Hamiltonian flow corresponding to case ⅰ) of Remark 14. For small periods $T$, the system has $i_0=0$, $i_\infty=-1$, and the only non-zero $T$-periodic orbits are the fixed points $A$ and $B$

    Figure 2.  An Hamiltonian flow corresponding to case ⅱ) of Remark 14. For small periods $T$, the system has $i_0=1$, $i_\infty=-1$, and the only non-zero $T$-periodic orbits are the fixed points $M$ and $S$

    Figure 3.  An Hamiltonian flow corresponding to case ⅲ) of Remark 14. For small periods $T$, the system has $i_0=1$, $i_\infty=0$, and the only non-zero $T$-periodic orbit is the fixed point $S$

  •   A. Abbondandolo, Morse Theory for Hamiltonian Systems, Chapman & Hall/CRC research notes in mathematical series 425, 2001.
      H. Amann  and  E. Zehnder , Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 7 (1980) , 539-603. 
      A. Boscaggin  and  M. Garrione , Resonance and rotation numbers for planar Hamiltonian systems: multiplicity results via the Poincaré-Birkhoff theorem, Nonlinear Anal., 74 (2011) , 4166-4185.  doi: 10.1016/j.na.2011.03.051.
      J. Campos , A. Margheri , R. Martins  and  C. Rebelo , A note on a modified version of the Poincaré-Birkhoff theorem, J. Differential Equations, 203 (2004) , 55-63.  doi: 10.1016/j.jde.2004.03.022.
      C. Conley  and  E. Zehnder , Morse-type index theory for flows and periodic solutions for Hamiltonian equations, Comm. Pure Appl. Math., 37 (1984) , 207-253.  doi: 10.1002/cpa.3160370204.
      F. Dalbono  and  C. Rebelo , Poincaré-Birkhoff fixed point theorem and periodic solutions of asymptotically linear planar Hamiltonian systems, Rend. Semin. Mat. Univ. Politec. Torino, 60 (2002) , 233-263. 
      F. Dalbono  and  F. Zanolin , Multiplicity results for asymptotically linear equations using the rotation number approach, Mediterr. J. Math, 4 (2007) , 127-149.  doi: 10.1007/s00009-007-0108-z.
      Y. Dong , Index theory, nontrivial solutions, and asymptotically linear second-order Hamiltonian systems, J. Differential Equations, 214 (2005) , 233-255.  doi: 10.1016/j.jde.2004.10.030.
      A. Fonda  and  P. Gidoni , An avoiding cones condition for the Poincaré–Birkhoff Theorem, J. Differential Equations, 262 (2017) , 1064-1084.  doi: 10.1016/j.jde.2016.10.002.
      A. Fonda  and  J. Mawhin , Iterative and variational methods for the solvability of some semilinear equations in Hilbert spaces, J. Differential Equations, 98 (1992) , 355-375.  doi: 10.1016/0022-0396(92)90097-7.
      A. Fonda and J. Mawhin, An iterative method for the solvability of semilinear equations in Hilbert spaces and applications, in: Partial Differential Equations and Other Topics (J. Wiener and J. K. Hale eds.), Longman, London, (1992), 126–132.
      A. Fonda , M. Sabatini  and  F. Zanolin , Periodic solutions of perturbed Hamiltonian systems in the plane by the use of the Poincaré-Birkhoff theorem, Topol. Methods Nonlinear Anal., 40 (2012) , 29-52. 
      A. Fonda  and  A.J. Ureña , A higher dimensional Poincaré–Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Lin aire, 34 (2017) , 679-698.  doi: 10.1016/j.anihpc.2016.04.002.
      M. Garrione, A. Margheri and C. Rebelo, Nonautonomous nonlinear ODEs: Nonresonance conditions and rotation numbers, preprint.
      I.M. Gel'fand  and  V.B. Liskii , On the structure of the regions of stability of linear canonical systems of differential equations with periodic coefficients, Am. Math. Soc. Transl. Ser. 2, 8 (1958) , 143-181.  doi: 10.1090/trans2/008/06.
      C.-G. Liu , A note on the monotonicity of the Maslov-type index of linear Hamiltonian systems with applications, Proc. Roy. Soc. Edinburgh Sect. A, 135 (2005) , 1263-1277.  doi: 10.1017/S0308210500004364.
      Y. Long , A Maslov type index for symplectic paths, Topological Meth. Nonlinear Anal., 10 (1997) , 47-78.  doi: 10.12775/TMNA.1997.021.
      A. Margheri , C. Rebelo  and  P. Torres , On the use of Morse index and rotation numbers for multiplicity of resonant BVPs, J. Math. Anal. Appl., 413 (2014) , 660-667.  doi: 10.1016/j.jmaa.2013.12.005.
      A. Margheri , C. Rebelo  and  F. Zanolin , Maslov index, Poincaré-Birkhoff theorem and periodic solutions of asymptotically linear planar Hamiltonian systems, J. Differential Equations, 183 (2002) , 342-367.  doi: 10.1006/jdeq.2001.4122.
      C. Rebelo , A note on the Poincaré-Birkhoff fixed point theorem and periodic solutions of planar systems, Nonlinear Anal., 29 (1997) , 291-311.  doi: 10.1016/S0362-546X(96)00065-X.
      C.P. Simon , A bound for the fixed-point index of an area-preserving map with applications to mechanics, Invent. Math., 26 (1974) , 187-200.  doi: 10.1007/BF01418948.
  • 加载中

Figures(3)

SHARE

Article Metrics

HTML views(186) PDF downloads(258) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return